Alert archive / Virginia / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 175, NWS Baltimore/Washington
NWS Baltimore/Washington issued this severe thunderstorm warning at Jul 1, 2021, 2:28 PM EDT for Montgomery County, Maryland; Fairfax County, Loudoun County, Virginia. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 1, 2021, 2:28 PM EDT (18:28 UTC)
- Expired
- Jul 1, 2021, 3:15 PM EDT
- In force
- 47 min
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Montgomery County, MD, Fairfax County, VA, Loudoun County, VA
The radar
The Sterling radar (KLWX), 15 km from the middle of the area, began a volume at 18:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 2:35 PM EDT | TSTM WND DMG | Reston, VA | THERE WERE SEVERAL CALLS FOR TREES BLOWN DOWN IN AND AROUND RESTON. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 1, 12:46 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 6.5 hours before the alert went out and 9 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 604 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 928 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.2
The text
As transmitted.
349
WUUS51 KLWX 011828
SVRLWX
MDC031-VAC059-107-011915-
/O.NEW.KLWX.SV.W.0175.210701T1828Z-210701T1915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Baltimore MD/Washington DC
228 PM EDT Thu Jul 1 2021
The National Weather Service in Sterling Virginia has issued a
* Severe Thunderstorm Warning for...
Southwestern Montgomery County in central Maryland...
Southeastern Loudoun County in northern Virginia...
Northern Fairfax County in northern Virginia...
* Until 315 PM EDT.
* At 228 PM EDT, a severe thunderstorm was located over Sterling, or
over Herndon, moving east at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Damaging winds will cause some trees and large branches
to fall. This could injure those outdoors, as well as
damage homes and vehicles. Roadways may become blocked by
downed trees. Localized power outages are possible.
Unsecured light objects may become projectiles.
* Locations impacted include...
Rockville, Bethesda, Gaithersburg, Reston, Olney, Herndon, Lowes
Island, American Legion Bridge, Mclean, Aspen Hill, Potomac, North
Bethesda, Ashburn, Sterling, North Potomac, Tysons Corner, Redland,
Wolf Trap, Great Falls and Countryside.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3895 7749 3911 7742 3912 7707 3892 7715
TIME...MOT...LOC 1828Z 270DEG 24KT 3901 7740
HAIL...<.75IN
WIND...60MPH
$$
MANNING3 follow-up statements
744
WWUS51 KLWX 011846
SVSLWX
Severe Weather Statement
National Weather Service Baltimore MD/Washington DC
246 PM EDT Thu Jul 1 2021
VAC107-011856-
/O.CAN.KLWX.SV.W.0175.000000T0000Z-210701T1915Z/
Loudoun VA-
246 PM EDT Thu Jul 1 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LOUDOUN COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
central Maryland...and northern Virginia.
LAT...LON 3895 7738 3908 7730 3912 7707 3892 7715
TIME...MOT...LOC 1846Z 270DEG 24KT 3901 7724
$$
MDC031-VAC059-011915-
/O.CON.KLWX.SV.W.0175.000000T0000Z-210701T1915Z/
Montgomery MD-Fairfax VA-
246 PM EDT Thu Jul 1 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR SOUTH CENTRAL MONTGOMERY AND NORTHEASTERN FAIRFAX COUNTIES...
At 246 PM EDT, a severe thunderstorm was located over Potomac, or
near American Legion Bridge, moving east at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Damaging winds will cause some trees and large branches to
fall. This could injure those outdoors, as well as damage
homes and vehicles. Roadways may become blocked by downed
trees. Localized power outages are possible. Unsecured
light objects may become projectiles.
Locations impacted include...
Rockville, Bethesda, Reston, Olney, Herndon, American Legion Bridge,
Mclean, Aspen Hill, Potomac, North Bethesda, North Potomac, Tysons
Corner, Redland, Wolf Trap, Great Falls, Rossmoor, Wheaton-Glenmont,
Wheaton, Darnestown and Cabin John.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3895 7738 3908 7730 3912 7707 3892 7715
TIME...MOT...LOC 1846Z 270DEG 24KT 3901 7724
HAIL...<.75IN
WIND...60MPH
$$
MANNING674
WWUS51 KLWX 011903
SVSLWX
Severe Weather Statement
National Weather Service Baltimore MD/Washington DC
303 PM EDT Thu Jul 1 2021
MDC031-VAC059-011915-
/O.CON.KLWX.SV.W.0175.000000T0000Z-210701T1915Z/
Montgomery MD-Fairfax VA-
303 PM EDT Thu Jul 1 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR SOUTH CENTRAL MONTGOMERY AND NORTHEASTERN FAIRFAX COUNTIES...
At 303 PM EDT, a severe thunderstorm was located over Bethesda,
moving east at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Damaging winds will cause some trees and large branches to
fall. This could injure those outdoors, as well as damage
homes and vehicles. Roadways may become blocked by downed
trees. Localized power outages are possible. Unsecured
light objects may become projectiles.
Locations impacted include...
Bethesda, Mclean, American Legion Bridge, Potomac, North Bethesda,
Cabin John, Garrett Park, Glen Echo, Congressional Manor, West Mclean
and Langley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3893 7721 3898 7723 3906 7709 3892 7715
TIME...MOT...LOC 1903Z 253DEG 28KT 3898 7714
HAIL...<.75IN
WIND...60MPH
$$
BJL346
WWUS51 KLWX 011908
SVSLWX
Severe Weather Statement
National Weather Service Baltimore MD/Washington DC
308 PM EDT Thu Jul 1 2021
MDC031-VAC059-011917-
/O.EXP.KLWX.SV.W.0175.000000T0000Z-210701T1915Z/
Montgomery MD-Fairfax VA-
308 PM EDT Thu Jul 1 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL MONTGOMERY AND
NORTHEASTERN FAIRFAX COUNTIES WILL EXPIRE AT 315 PM EDT...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning will be allowed to expire.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
central Maryland...and northern Virginia.
LAT...LON 3893 7721 3898 7723 3906 7709 3892 7715
TIME...MOT...LOC 1907Z 270DEG 24KT 3898 7711
$$
MANNINGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 10:26 AM EDT, 4 hours 2 minutes earlier.
Area forecast discussion, Jul 1, 10:26 AM EDT, 4 hours 2 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
1026 AM EDT Thu Jul 1 2021
.SYNOPSIS...
A cold front will impact our area through early Friday bringing
strong showers and thunderstorms. An upper level trough will
shift out of the region Friday into Saturday. High pressure
builds into the region Sunday through early next week. A weak
front may impact the region by Wednesday.
&&
.NEAR TERM /THROUGH TONIGHT/...
Current satellite and upper air obs show the upper trough over
the Great Lakes gradually making its way southeastward towards
our region this morning. A surface cold front is draped across
western NY and into the Ohio Valley. Ahead of these features
ample moisture is being advected into the region (as evident by
PWATS around 1.9 inches in the 12z IAD RAOB). Certainly not
extreme for early July, but definitely on the higher end. Shear
is gradually increasing from NW to SE, and will continue to do
so through the afternoon as the cold front slowly approaches.
Clouds and showers are currently located over our northern and
western forecast zones, and this is activity out ahead of what
is expected to be the main show later this afternoon. Very few
clouds being observed over much of northern and central VA and
central/southern MD. This has allowed for MLCAPE values to
already rise in excess of 1000 J/kg. Forecast values in excess
of 2000, and perhaps 2500 J/kg, are expected by early afternoon
as we quickly heat up into the mid 80s (closer to the I-95
corridor) to low 90s (Fredericksburg area into southern MD).
The main thunderstorm threat will increase later this morning
and into this afternoon as diurnal heating increases ahead of
the frontal passage. The main threat areas for strong
thunderstorms to develop will likely be east of the Blue Ridge
Mtns and mainly near and south of the DC metro where the best
shear and CAPE will be located. SPC has expanded their D1 slight
even further now north and west to include areas further north
and west of I-95. Thinking that storms develop along the I-81
corridor by noon or so (ahead of the cold front), then move
eastward through mid- afternoon, likely reaching the bay
sometime between 4-6 PM. Heavy rainfall and damaging winds will
be the primary threat with these storms. Given the warmth of the
airmass, will be tough to get large hail. Also, low-level shear
doesn't seem quite as favorable as once though a few days ago,
so the tornado threat seems to be rather low at this time.
Although, there are a few pieces of model guidance that develop
a surface low directly overhead, which could make things a bit
more interesting, so can't completely rule one out today over
southern MD. This will be round one during the
afternoon/evening, with potentially another round to come later
on.
Beyond the severe/flood threat this afternoon is another threat
for some heavy showers and storms later tonight. The
aforementioned cold front will still be making its way through
the region, so some convection is expected to continue along
that into the evening and overnight. Where this occurs will be
key in determining the magnitude of the flash flooding threat.
In fact, some of the hi-res guidance wants to shift this
activity further south, and actually out of the area by around
midnight-2 AM or so. The recent runs of the GFS/Euro though
still paint a somewhat ominous picture of 1-2 inches over the
I-95 corridor roughly from DC to Baltimore (and that doesn't
necessarily account for heavier rates within stronger convective
elements). So, will be monitoring this closely this evening to
see if that threat develops. If the front stalls further south
though away from the metros and into rural southern MD, may not
be as big of an issue, especially if it is somewhat
progressive. Flash flood guidance in southern MD exceeds 4
inches in many spots for the 3 hour value, and even 3 inches in
an one hour. But, given the uncertainty in how quickly it moves
out, can't rule out at least some isolated flooding or flash
flooding anywhere east of the Blue Ridge really, so will not
make any changes to the Flash Flood Watch at this time.
&&
.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
The front will shift further southeastward away from out region on
Friday. The upper trough to our north is expected to drop down into
our region on Friday. This trough axis may kick of further showers
on Friday but the coverage of precipitation will likely be limited
due to a general northwesterly flow. I can't rule out all of our
region seeing some light showers on Friday but the best area to
experience any shower/thunderstorms will be areas in southern MD
that are closes to the frontal boundary. Daytime temperatures
overall will be much cooler on Friday with afternoon highs only
rising up into the upper 70s to lower 80s. A brief lull in
precipitation will likely occur late Friday and into Saturday
morning due to subsidence on the eastern side of the trough.
The axis of the trough will drop overhead on Saturday. As the trough
slowly shifts off-shore, some wrap around precipitation will be
possible due to shortwave energy. The coverage and amounts of
precipitation should be limited and focused toward northeastern
parts of our forecast area. Drier air should overtake our region
later in the day on Saturday as the trough shifts out over the
ocean. Afternoon temperatures on Saturday will remain mild in the
70s with overnight lows in the 50s and lower 60s.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
To finish out the weekend, the morning of Independence Day will
feature a strong positively-tilted upper trough offshore of New
England. This is the system which will have worked its way through
the Mid-Atlantic a couple of days earlier. North to north-
northwesterly flow aloft should prevail as this upper low continues
its progression toward Nova Scotia. Overall surface gradients should
quickly diminish leading to light and variable wind fields. While
much of the day will be dry, diurnal heating combining with the
cooler air aloft may foster the development of scattered afternoon
showers. Any spotty activity that does develop would quickly erode
by nightfall. Highs are to top out in the upper 70s to mid 80s,
accompanied by seasonably lower dew points.
Heading into Monday and subsequent days, the longwave pattern is
forecast to be dominated by northern stream flow. A progressive
upper ridge tracks through while eventually being replaced by a
broad trough into the middle of the week. Forecast guidance depict a
strong band of height falls with this trough. However, these should
stay up in New England with the core of the upper low over central
Quebec. This system eventually draws another cold front toward the
region by late Wednesday. Given height falls are neutral with this
trough passage, this front may get hung up in the vicinity of the
area toward the latter portion of the week. With return flow from
the Gulf of Mexico taking shape early next week, heat and humidity
will make their return. Upper 80s to low 90s are likely each day,
locally cooler in the mountains, with slightly higher heat indices
with increased humidity levels. Any shower and thunderstorm chances
should hold off until mid-week as the front approaches from the
northwest.
&&
.AVIATION /14Z THURSDAY THROUGH MONDAY/...
Showers and thunderstorms will overspread all terminals by this
afternoon. Periods of moderate to heavy rain will be possible that
will lead to periods of MVFR to IFR ceilings and visibilities.
TAFs updated in this forecast to further narrow down TSRA at
all terminals this afternoon. Believe the threat materializes
between 16-18z around MRB, then drifts east, reaching IAD by
17-19z, then to the main metro areas by 18-22z or so, with DCA
being on the early end of that range, and BWI/MTN potentially
having storms linger a little longer. CHO is a little trickier
and may miss out on the main line, but do expect some
thunderstorms to develop by 19-20z or so. A wind shift out the
west to northwest is expected behind the front tonight, with
light southerly flow ahead of the front this afternoon/evening.
VFR conditions should return on Friday but some showers can't
be ruled out for the BWI/MTN terminals. VFR conditions should
return for all terminals Friday afternoon and continue through
Saturday.
VFR conditions are expected to finish out the holiday weekend. Given
a few pop-up showers on Independence Day, a brief reduction in
visibility cannot be ruled out in a locally heavier shower. Winds at
terminal sites should be rather light and variable through
Monday.
&&
.MARINE...
Small Craft Advisories conditions will be possible this afternoon
but may be limited in scope. Strong thunderstorms will likely impact
our waters later this morning and into this evening. A cold front
will drop south of our waters on Friday and SCA issues aren't
expected at this time Friday into Saturday.
Marine winds stay below small craft levels through Monday. Initial
northwesterly flow will give way to more variable winds by the
evening of Independence Day.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...Flash Flood Watch from 2 PM EDT this afternoon through Friday
morning for DCZ001.
MD...Flash Flood Watch from 2 PM EDT this afternoon through Friday
morning for MDZ004>006-008-011-013-014-016>018-503>508.
VA...Flash Flood Watch from 2 PM EDT this afternoon through Friday
morning for VAZ037>040-050>057-501-502-505-506.
WV...None.
MARINE...Flash Flood Watch from 2 PM EDT this afternoon through Friday
morning for ANZ535.
&&
SYNOPSIS...JMG
NEAR TERM...CJL
SHORT TERM...JMG
LONG TERM...BRO
AVIATION...CJL/BRO/JMG
MARINE...BJL/BRO/JMGHazardous weather outlook, Jul 1, 12:50 PM EDT, 1 hour 38 minutes before
Hazardous Weather Outlook National Weather Service Baltimore MD/Washington DC 1250 PM EDT Thu Jul 1 2021 ANZ530>543-DCZ001-MDZ008-011-013-014-016>018-504-506-508- VAZ052>057-021700- Chesapeake Bay north of Pooles Island MD- Chesapeake Bay from Pooles Island to Sandy Point MD- Chesapeake Bay from Sandy Point to North Beach MD- Chesapeake Bay from North Beach to Drum Point MD- Chesapeake Bay from Drum Point MD to Smith Point VA- Tidal Potomac from Key Bridge to Indian Head MD- Tidal Potomac from Indian Head to Cobb Island MD- Tidal Potomac from Cobb Island MD to Smith Point VA- Patapsco River including Baltimore Harbor- Chester River to Queenstown MD-Eastern Bay- Choptank River to Cambridge MD and the Little Choptank River- Patuxent River to Broomes Island MD- Tangier Sound and the inland waters surrounding Bloodsworth Island-District of Columbia-Cecil-Southern Baltimore- Prince Georges-Anne Arundel-Charles-St. Marys-Calvert- Central and Southeast Montgomery-Central and Southeast Howard- Southeast Harford-Prince William/Manassas/Manassas Park-Fairfax- Arlington/Falls Church/Alexandria-Stafford-Spotsylvania- King George- 1250 PM EDT Thu Jul 1 2021 This Hazardous Weather Outlook is for the Maryland portion of the Chesapeake Bay, Tidal Potomac River, and I-95 corridor through central Maryland, northern Virginia, and District of Columbia. .DAY ONE...This Afternoon and Tonight A Severe Thunderstorm Watch is in effect until 8 PM this evening for the entire outlook area. Damaging winds will be the primary threat with storms this afternoon and evening. A Flash Flood Watch remains in effect through 8 AM Friday for the entire outlook area. .DAYS TWO THROUGH SEVEN...Friday through Wednesday The heavy rain and flooding threat may linger into Friday for southern Maryland. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed today. MDZ003>006-503-505-507-VAZ025>031-036>040-050-051-501-502-505>508- WVZ050>053-055-021700- Washington-Frederick MD-Carroll-Northern Baltimore- Northwest Montgomery-Northwest Howard-Northwest Harford-Augusta- Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-Nelson- Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper- Northern Fauquier-Southern Fauquier-Western Loudoun- Eastern Loudoun-Northern Virginia Blue Ridge- Central Virginia Blue Ridge-Hampshire-Morgan-Berkeley-Jefferson- Hardy- 1250 PM EDT Thu Jul 1 2021 This Hazardous Weather Outlook is for portions of eastern West Virginia, northern and central Virginia, and central and western Maryland. .DAY ONE...This Afternoon and Tonight A Severe Thunderstorm Watch is in effect until 8 PM this evening for all areas east of the Blue Ridge. Damaging winds will be the primary threat with storms this afternoon and evening. A Flash Flood Watch remains in effect through 8 AM Friday for most areas east of the Blue Ridge. .DAYS TWO THROUGH SEVEN...Friday through Wednesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed today. MDZ001-501-502-VAZ503-504-WVZ501>506-021700- Garrett-Extreme Western Allegany-Central and Eastern Allegany- Western Highland-Eastern Highland-Western Grant-Eastern Grant- Western Mineral-Eastern Mineral-Western Pendleton- Eastern Pendleton- 1250 PM EDT Thu Jul 1 2021 This Hazardous Weather Outlook is for the Allegheny Front counties in western Maryland, eastern West Virginia, and Highland County Virginia. .DAY ONE...This Afternoon and Tonight An isolated severe thunderstorm with damaging winds is possible. Heavy rain may also lead to scattered instances of flooding or flash flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters activation may be needed today. CJL
In the hours before
Local storm report, Jul 1, 10:35 AM EDT, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1035 AM EDT THU JUL 01 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0644 PM TSTM WND DMG LOVETTSVILLE 39.27N 77.64W
06/30/2021 LOUDOUN VA FIRE DEPT/RESCUE
METAL ROOF PARTIALLY BLOWN OFF BUILDING AT INTERSECTION
OF OKTOBERFEST WAY AND SOUTH CHURCH STREET.
&&
EVENT NUMBER LWX2104533
CPBLocal storm report, Jul 1, 1:57 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
157 PM EDT THU JUL 01 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0148 PM HAIL 1 W ASPEN HILL 39.09N 77.10W
07/01/2021 M1.00 INCH MONTGOMERY MD TRAINED SPOTTER
&&
EVENT NUMBER LWX2104534
CPBLocal storm report, Jul 1, 2:01 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
201 PM EDT THU JUL 01 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0134 PM HAIL 2 SE NORTH POTOMAC 39.08N 77.21W
07/01/2021 M0.75 INCH MONTGOMERY MD TRAINED SPOTTER
&&
EVENT NUMBER LWX2104535
CPBLocal storm report, Jul 1, 2:13 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
213 PM EDT THU JUL 01 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM HAIL 1 SSE GLENMONT 39.04N 77.04W
07/01/2021 M1.00 INCH MONTGOMERY MD TRAINED SPOTTER
&&
EVENT NUMBER LWX2104536
CPBLocal storm report, Jul 1, 2:20 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
220 PM EDT THU JUL 01 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0124 PM TSTM WND DMG 1 E GREAT FALLS 39.01N 77.27W
07/01/2021 FAIRFAX VA DEPT OF HIGHWAYS
TREE DOWN ON ROUTE 3829 AT CHESAPEAKE DRIVE.
&&
EVENT NUMBER LWX2104537
CPBLocal storm report, Jul 1, 2:23 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
223 PM EDT THU JUL 01 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0152 PM TSTM WND DMG 1 ESE SILVER SPRING 39.00N 77.04W
07/01/2021 MONTGOMERY MD DEPT OF HIGHWAYS
TREE DOWN ON APARTMENT BUILDING ON EAST WEST HIGHWAY
NEAR ROSEMARY HILLS DRIVE.
&&
EVENT NUMBER LWX2104538
CPBThe office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 1:03 PM EDT | Severe Thunderstorm Warning | LWX | Montgomery | 42 min |
| Jul 1, 1:44 PM EDT | Severe Thunderstorm Warning | LWX | Anne Arundel, Montgomery, Prince George's | 46 min |
| Jul 1, 2:10 PM EDT | Severe Thunderstorm Warning | LWX | Howard, Montgomery | 50 min |
| Jul 1, 2:18 PM EDT | Severe Thunderstorm Warning | LWX | Anne Arundel, Prince George's | 42 min |
| Jul 1, 2:40 PM EDT | Severe Thunderstorm Warning | LWX | Montgomery | 35 min |
| Jul 1, 2:41 PM EDT | Severe Thunderstorm Warning | LWX | Anne Arundel, Baltimore, Howard, City of Baltimore | 64 min |
| Jul 1, 2:43 PM EDT | Severe Thunderstorm Warning | LWX | Charles, Montgomery, Prince George's | 47 min |
| Jul 1, 3:06 PM EDT | Severe Thunderstorm Warning | LWX | Montgomery, Prince George's | 24 min |
| Jul 1, 3:20 PM EDT | Severe Thunderstorm Warning | LWX | Anne Arundel, Calvert, Prince George's | 55 min |
| Jul 1, 3:26 PM EDT | Severe Thunderstorm Warning | LWX | Baltimore, Cecil, Harford | 38 min |
| Jul 1, 3:31 PM EDT | Flash Flood Warning | LWX | Montgomery | 3 hr |
| Jul 1, 3:33 PM EDT | Tornado Warning | LWX | Anne Arundel, Prince George's | 27 min |
| Jul 1, 1:08 PM EDT | Special Marine Warning | LWX | 97 min | |
| Jul 1, 1:36 PM EDT | Special Marine Warning | LWX | 54 min | |
| Jul 1, 1:36 PM EDT | Severe Thunderstorm Warning | LWX | Spotsylvania, Stafford, City of Fredericksburg | 39 min |
| Jul 1, 1:47 PM EDT | Severe Thunderstorm Warning | LWX | Spotsylvania | 43 min |
| Jul 1, 1:53 PM EDT | Severe Thunderstorm Warning | LWX | Loudoun | 52 min |
| Jul 1, 2:11 PM EDT | Severe Thunderstorm Warning | LWX | Culpeper, Fairfax, Fauquier, Loudoun, Prince William, Stafford and 2 more | 49 min |
| Jul 1, 2:13 PM EDT | Special Marine Warning | LWX | 92 min | |
| Jul 1, 2:21 PM EDT | Special Marine Warning | LWX | 84 min | |
| Jul 1, 2:25 PM EDT | Severe Thunderstorm Warning | LWX | King George | 19 min |
| Jul 1, 2:28 PM EDT | Special Marine Warning | LWX | 102 min | |
| Jul 1, 2:50 PM EDT | Special Marine Warning | LWX | 115 min | |
| Jul 1, 3:00 PM EDT | Special Marine Warning | LWX | 2 hr | |
| Jul 1, 3:14 PM EDT | Flash Flood Warning | LWX | Arlington, Fairfax, City of Alexandria, City of Falls Church | 3 hr |
| Jul 1, 3:32 PM EDT | Special Marine Warning | LWX | 70 min | |
| Jul 1, 4:52 PM EDT | Special Marine Warning | LWX | 73 min | |
| Jul 1, 5:23 PM EDT | Special Marine Warning | LWX | 41 min | |
| Jul 1, 6:10 PM EDT | Special Marine Warning | LWX | 95 min | |
| Jul 1, 7:29 PM EDT | Small Craft Advisory | LWX | 14 hr | |
| Jul 1, 7:29 PM EDT | Small Craft Advisory | LWX | 48 hr | |
| Jul 1, 7:37 PM EDT | Areal Flood Warning | LWX | Shenandoah, Warren | 2 hr |
Nearby
Severe Thunderstorm Warnings in Virginia, 2021Severe Thunderstorm Warnings in Maryland, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.